Nebraska, 2007

Hail and Damaging Wind in Nebraska, June 22, 2007

June 22, 2007 · NWS CYS · 2 events in 1 county or zone

A severe thunderstorm moved across parts of Dawes county, Nebraska and produced large hail and strong winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A severe thunderstorm moved across parts of Dawes county, Nebraska and produced large hail and strong winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 22, 1:13 PM MST, 4 hours 41 minutes earlier.

Area forecast discussion, Jun 22, 1:13 PM MST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
213 PM MDT FRI JUN 22 2007

.SHORT TERM...TONIGHT THRU SAT NIGHT...WEAK UPPER TROF ON WATER
VAPOR OVER CNTRL WY DRFTG E.  ENUF MID LEVEL MSTR AHEAD OF FTR FOR
SOME TSTMS ATTM...EXPECTING THEM TO SPREAD SEWD THRU THIS EVENING.
WE DIDNT GET A BIG SURGE OF MSTR INTO SE WY OVERNIGHT...AND SO WITH
GOOD SUNSHINE THIS MORNING...DEW POINTS HAVE MIXED OUT IN MANY AREAS
INTO THE UPPER 30S AND 40S.  SOME POOLING OF HIGHER DEW POINTS
ACROSS THE S PART OF THE PANHANDLE INTO FAR ERN LAR CNTY...WHICH MAY
THE MAIN FOCUS AREA IF STORMS CAN DVLP INTO THAT AREA. STILL SHOULD
SEE A FEW STORMS WITH GUSTY WINDS AND SMALL HAIL...BUT OVERALL
SEVERE THREAT APPEARS LESS THAN IT DID EARLIER IN THE SHIFT. AFTER
STORMS DIE OFF THIS EVENING...EXPECT A HOT DRY AIRMASS TO SPREAD
OVER MUCH OF THE AREA FOR SAT.  STILL NOT ENUF WINDS TO CONSIDER RED
FLAG CONDITIONS THOUGH BUT WILL BE HOT WITH LOW RH.

.LONG TERM...SUNDAY THROUGH FRI. SOUTHWESTERLY FLOW ALOFT WILL BEGIN
TO STRENGTHEN SUN THEN WILL CONTINUE MON AS A SHORTWAVE MOVES ALONG
THE CANADIAN BORDER. UPPER FLOW WILL VEER TO MORE WESTERLY TUE AS A
FLAT RIDGE MOVES OVER THE REGION. THE RIDGE AXIS WILL BE LOCATED
OVER THE WY/NEB BORDER WED THEN THE FLOW ALOFT WILL AGAIN BECOME
MORE SOUTHWESTERLY THU AND REMAIN FROM THE SOUTHWEST FRI. SUN WILL
BE HOT AND DRY WITH LITTLE IN THE WAY OF MOISTURE OR DYNAMICS
PRESENT. MON WILL NOT BE QUITE AS HOT AND WILL HAVE A CHANCE OF
AFTERNOON AND EVENING THUNDERSTORMS PRIMARILY FROM THE LARAMIE RANGE
EASTWARD. A WEAK COOL FRONT WILL PASS THROUGH THE AREA MON NIGHT.
POSTFRONTAL LOW LEVEL UPSLOPE FLOW WILL COOL THINGS OFF A FEW
DEGREES TUE WITH A FEW LATE DAY STORMS POSSIBLE. UPSLOPE FLOW WILL
CONTINUE FROM THE MOUNTAINS EASTWARD WED BUT MOISTURE APPEARS TO BE
LIMITED. WILL GO DRY FOR WED FOR NOW...BUT LATER SHIFTS MAY NEED TO
INSERT A CHANCE OF A FEW LATE DAY STORMS IF LATER MODEL RUNS BRING
MOISTURE ANY FURTHER WESTWARD. WEAK SURFACE BASED LEESIDE TROUGHING
BOTH THU AND FRI WILL LIKELY KEEP THINGS DRY WITH TEMPERATURES ABOVE
AVERAGE.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH SATURDAY. LOCAL MVFR
VSBYS WILL BE POSSIBLE IN SCATTERED TSTMS THRU THIS EVENING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&
Hazardous weather outlook, Jun 22, 9:10 AM MST, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1010 AM MDT FRI JUN 22 2007

NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-231145-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1010 AM MDT FRI JUN 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON
AND EVENING. SOME STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS...
WITH A FEW STRONG STORMS PERHAPS PRODUCING LARGE HAIL...BRIEF HEAVY
RAIN AND GUSTY WINDS UP TO 60 MPH.

INITIALLY THE BEST THREAT OF STRONG STORMS WILL MAINLY BE IN EAST
CENTRAL AND SOUTHEAST WYOMING THIS AFTERNOON...AND THEN PERHAPS
SPREADING INTO THE PANHANDLE LATE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS MONDAY AND
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEED THIS AFTERNOON AND EVENING EAST OF
THE LARAMIE RANGE.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ061>063-065-231145-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY-
1010 AM MDT FRI JUN 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A FEW WEAK THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS AFTERNOON.
GUSTY WINDS TO 40 MPH MAY OCCUR WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS MONDAY AND
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jun 22, 2:01 PM MST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
301 PM MDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             BURNS                   41.19N 104.36W
06/22/2007  E0.88 INCH       LARAMIE            WY   FIRE DEPT/RESCUE

&&
Local storm report, Jun 22, 2:34 PM MST, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
334 PM MDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             CARPENTER               41.03N 104.34W
06/22/2007  E1.00 INCH       LARAMIE            WY   CO-OP OBSERVER

&&

The radar

The Rapid City radar (KUDX), 146 km away, was scanning. The volume nearest the first event began at 00:55 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Dawes

When
June 22, 5:54 PM MST
Where
Dawes County, (Cdr)chadron Airport
Measured
63 kt (72 mph) measured gust
Reported by
ASOS
Coordinates
42.830, -103.100

Hail, Dawes

When
June 22, 6:10 PM MST to 6:32 PM MST
Where
Dawes County, Chadron to 5 mi S of Chadron
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
42.830, -103.000

Many reports received.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2007Every state in 2007This day in weather historyWarnings in Nebraska, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 29753, 29754.